Could the Vioxx that I took before in 2003 have caused the problem I am now having with high blood pressure? It is sometimes 197/127.
I am now taking losartan and simvastatin for my high blood pressure. Can this hurt me?
- 24 Feb 2012 by Martha Burns
- vioxx, high cholesterol, high blood pressure, osteoarthritis, losartan, simvastatin, hypertension, blood disorders, cardiovascular risk reduction, blood pressure
24 Feb 2012
Very doubtful that it was Vioxx. That was almost 10 years ago. a lot can happen to age a persons body in ten years!! Since you are taking Simvastatin, which is a med for high cholesterol, you have high blood cholesterol. When you have high levels of cholesterol in the blood, it can deposit fatty plaques inside your blood vessels making them more narrow. What happens with water when you use a smaller diameter hose compared to a wider diameter hose? The narrow hose sends water zinging out at a much higher pressure!! Having those plaques also makes the blood vessels less elastic so they become hardened (atherosclerosis) so they dont dilate and constrict very good anymore. You put that together with narrowed vessels and you can get hypertension otherwise known as high blood pressure.
You also factor in as we get older our kidneys dont keep our fluid balance as good as they used to when we were younger. Our diets contain high amounts of sodium which allows the body to retain fluids instead of excreting via the kidneys and this contributes to hypertensive issues too. The best thing you can do for yourself is to stop smoking, if you smoke, and eat a well balanced, low salt, low fat diet and exercise on a regular basis, even if it is just to take a daily, brisk walk. If you cant walk, any bit of exercise that you can do is better than none. There are exercises that even people in wheelchairs can do. Be sure you try to drink plenty of good clean water. I prefer reverse osmosis water to tap water but any water you drink is better than not drinking. Even if you have to add flavors to it-lemon,lime, even something like Crystal Light. Juices are good to drink too but really water is best. Your body doesnt have to process it at all to use it. Most adults and many kids walk around in a dehydrated state every day. You will urinate frequently when you up your water intake but as soon as your body is well flushed and used to the increased amount the urination will slow down. Your body functions so much better when well hydrated. Take your medicines like the Dr tells you too. If you are overweight, try to lose. Some people find out the B/P goes back to normal once they begin to eat right and get back to a healthy weight but if not, taking the medications is better for you than a stroke, heart disease, and damaged kidneys and other organs and that is what uncontrolled blood pressure does! 197/127 is VERY high and you are at a very high risk to have a stroke with that kind of B/P so be sure to ask your Dr before you begin any exercise program. He/She may want you to be under a little better control first. Take care and be healthy!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... daily.Has anybody experienced this and might this be a side affect of Simvastatin?
2 answers • 21 Mar 2012
Taking Losartan for HBP, given Hydrochlorothiazide (not started, can interact!) Taking Levothroid for hypothyroidism. Given Simvastin for HC (not ...
3 answers • 3 Apr 2012
Also I am on Losartan for the BP, had a horrible reaction to HCTZ so had to stop that. My new OBGYN does not want me on Premarin due to the high BP. ...
2 answers • 3 May 2012
I have high cholesterol. I am sensitive to Crestor and Vytorin. I take Simvastatin 20mg. I take Lisinopril 20mg i x day plus Amlodipine 5mg. X 2 ...
1 answer • 27 Sep 2013